MAUDE Adverse Event Report: INVACARE TAYLOR ST. AVIVA STORM RX; POWERED WHEELCHAIR

INVACARE TAYLOR ST. AVIVA STORM RX; POWERED WHEELCHAIR
Model Number NA:SRX-20MP
Medical Device Problem Codes Break (1069); Device Tipped Over (2589); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bruise/Contusion (1754); Fall (1848); Head Injury (1879); Laceration(s) (1946); Pain (1994); Swelling/ Edema (4577)
Date of Event 06/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
While using the aviva rx powerchair on a flat surface, the end user turned approx.30 degrees to access a curb cutout to maneuver from the street to the sidewalk.The left front wheel and caster components came off the chair entirely.This resulted in the chair to tip and fall to the left.The end user landed face first on the pavement breaking the chairs armrest with left side of her body.The end user sustained a bump on her forehead, broken glasses lacerating the bridge of her nose and her jaw being scraped.The end users face had multiple cuts, swelling and bruising.Her left hand was suspected of fracture, so she was taken to the hospital for evaluation.A ct scan of head/neck was clear, and x-rays of her hand showed no breaks.There was a bump on her left hand and continuous pain, limiting use of her hand at the time of communicating the incident.
 
Additional Manufacturer Narrative
This issue is related to a 1-year-old srx-20mp (aviva rx) power wheelchair.The powered base of this device was manufactured by invacare.Motion concepts installed the seating system.Motion concepts confirmed that they provided their caster/fork replacement kit to the dealer on 1/28/2025, related to a previous caster issue.After evaluation of the information and picture made available, motion concepts stated this appears to be related to an installation error by the dealer.Motion concepts is to address this error with the dealer.Motion concepts also confirmed that all the seating systems they sell have the postural belt installed.They confirmed with the dealer that the end user was not wearing a postural belt at the time of the incident.Also, it was noted that one side of the wheelchair would need to be lifted by 5 inches or more for the casters to detach from the system.It is unknown what may have contributed to the chair being off the ground far enough for the caster to detach with the information available.Motion concepts is working with the dealer and end user for a solution.At the time of this report the end user will not release the chair and does not want another system due to the traumatic event.No return of the device is expected at this time.If additional information becomes available, a supplemental record will be sent accordingly.The owner's manual for the aviva rx includes the following: not wearing your seat positioning strap could result in death or serious injury.Always wear your seat positioning strap.Your seat positioning strap helps reduce the possibility of a fall from the wheelchair.If signs of wear appear, seat positioning strap must be replaced immediately.

Brand Name
AVIVA STORM RX
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
INVACARE TAYLOR ST.
1200 taylor street
elyria OH 44035
Manufacturer (Section G)
INVACARE TAYLOR ST.
1200 taylor street
elyria OH 44035
Manufacturer Contact
mike simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key22978551
Report Number1525712-2025-00011
Device Sequence Number15840127
Product Code ITI
UDI-Device Identifier00841447114581
UDI-Public00841447114581
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberNA:SRX-20MP
Device Catalogue NumberSRX-20MP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight79 KG